Overdosing on Xanax is possible for anyone taking the drug and is made more likely by taking recreational doses, disregarding medical safety regulations, and taking it in combination with alcohol or opiates. The size of a lethal dose will vary depending on a user’s size and tolerance. Overdose is possible at any dosage above a medically-prescribed amount.
With higher doses, or when combined with alcohol, Xanax overdose can cause seizures, coma, heart attacks, difficulty breathing, intense hallucinations, and distortion of reality. Without medical treatment, a Xanax overdose can be fatal. Taking Xanax in combination with alcohol or opiates greatly increases the risk of loss of consciousness, respiratory failure, grand mal seizures, coma, and death.
Even at low doses, Xanax use can cause dizziness, disorientation, blurred vision, headache, change in sex drive, memory problems, weight fluctuation, and insomnia. These symptoms can last for weeks after last use. Xanax has also been shown to cause worsening depressive episodes and suicidal ideation among users who struggle with depression and mood disorders.
The risks of Xanax abuse are multiplied when the drug is combined with alcohol or opiates. The two drugs intensify one another’s effects and using the two together can be fatal even in small doses. Xanax and alcohol can cause a person’s heart to stop and slow breathing to the point of causing permanent brain injury, coma, and death. It also makes it more likely that a user will experience a Xanax overdose.
Xanax also interacts with a number of other drugs, which can make it much harder for your body to break it down correctly. The list of mild to severe interactions with Xanax goes into the dozens. As such, anyone seeking a prescription must be thorough in recounting their medical pharmaceutical history to their doctor to avoid numerous dangerous accidental combinations.
If you fear yourself or a loved one may be suffering from a mental health or addiction disorder, our assessment tool may be of use. Although our assessments cannot replace a diagnosis from a trained medical professional, they can help determine how many symptoms a person is experiencing for any addiction or mental health disorder.
There is no reason to wait. If you have any reason to suspect you or someone around you may be dealing with a severe addiction or mental health disorder, take our assessment and reach out to us today!
The FDA label on Xanax bottles reads:
“Using alprazolam, even as prescribed, can lead to physical dependence and withdrawal if you stop taking the drug suddenly. Withdrawal can be life threatening. Taking this drug can also lead to misuse and addiction. Misuse of alprazolam increases your risk for overdose and death.”
Even patients who are prescribed Xanax may end up increasing their dosage due to the drug’s highly addictive nature. For recreational users who don’t have medical supervision, the risk of dependence is far greater.
Xanax induces lower temperature and blood pressure, slower heart rate, and quieted mental activity in its users. Attempting to cut yourself off, especially after a period of prolonged use, can cause these faculties to rebound to a jarring degree and can induce life-threatening effects like grand mal seizures, suicidal thoughts, coma, and respiratory failure. These risks make it crucial to get professional help when attempting to stop using Xanax, especially for those with a long-term habit.
Physical symptoms of Xanax withdrawal include muscle aches, jaw tension, tremors, nausea and vomiting, diarrhea, cramps, photosensitivity, loss of appetite, heart palpitations, fever, delirium, and trouble breathing.
Psychologically, Xanax withdrawal can cause a person to feel anxious, jumpy, paranoid, and unable to control their emotions. They may experience extreme mood swings and treat the people around them differently than ever before. Symptoms can also include hallucinations, short-term memory loss, insomnia, nightmares, panic, and depression.
For shorter-acting benzodiazepines like Xanax, withdrawal symptoms can begin to appear as soon as 6-8 hours after a person’s last dose. Depending on the depth of addiction, withdrawal symptoms will peak within 1-2 days and can begin to subside after 4-7 days. Many users go on to experience subacute withdrawal symptoms, known as Post-Acute Withdrawal Syndrome, for weeks or months after their acute withdrawal symptoms pass. Without receiving proper treatment, withdrawal symptoms can last for years and lead to relapse, profound psychological disturbance, and bodily discomfort.
Based on your test results we are sending you this notification in order to better assist you. Please feel free to reach out with no strings attached and speak with one of our live representatives today.